Approximation of the bistatic slant range using Chebyshev polynomials

Clemente, Carmine and Soraghan, John (2012) Approximation of the bistatic slant range using Chebyshev polynomials. IEEE Geoscience and Remote Sensing Letters, 9 (4). pp. 682-686. ISSN 1545-598X (https://doi.org/10.1109/LGRS.2011.2178812)

Full text not available in this repository.Request a copy

Abstract

The effectiveness of frequency domain processing algorithms in bistatic synthetic aperture radar (SAR) focusing depends critically on the accuracy of the bistatic slant range function approximation. This letter presents a new Chebyshev slant range function approximation that is shown to increase the accuracy of the analytical approximation of the bistatic point target spectrum. The performance of the new method is compared to the conventional Taylor series approximation approach in the generation of the point target spectrum. The new approach is shown to provide a more accurate approximation of the slant range function with negligible increase in processing requirements compared to the traditional Taylor series approximation. The accuracy improvement is shown to yield a more accurate spectrum that can be exploited in bistatic SAR focusing algorithms.

ORCID iDs

Clemente, Carmine ORCID logoORCID: https://orcid.org/0000-0002-6665-693X and Soraghan, John ORCID logoORCID: https://orcid.org/0000-0003-4418-7391;